Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    abilify v seroquel
    avatar
    abby123 posted:
    I just took Abilify for 7 weeks and had every side effect - the restlessness was intolerable. Now, my doctor wants me on Seroquel xr. I do feel the depression lifted with the Abilify. What are the diff. bet. AAbilify and Seroquel?
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Abby123,

    Abilify was shown in 2 randomized trials to be the same as a placebo for bipolar depression, but can treat mania or psychosis. It has a somewhat high potential for causing dose-related akathisia (restlessness). Seroquel is FDA approved as an antidepressant for bipolar depression and as an add-on to traditional antidepressants for unipolar depression. Seroquel also treats psychosis and mania, similar to Abilify. It has a higher likelihood of causing sedation and weight gain than Abilify. Both drugs also can raise blood sugar and cholesterol, which needs to be monitored periodically.

    Dr. G.
     
    avatar
    abby123 replied to Joseph F Goldberg, MD's response:
    Dear Dr. G. It appears that I have been diagnosed incorrectly and after 14 years with the same psychiatrist board certified at NYU. Now I consider my situation very serious indeed. I am not sure of the next step for me?
     
    avatar
    Joseph F Goldberg, MD replied to abby123's response:
    Dear Abby123,

    Treatment decisions depend on many factors. How is your doctor summarizing for you the nature of the current problem, and what recommendations is he or she making?

    Dr. G.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    116 of 133 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.